Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 50, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 24, 2019, 3:22 AM EST for Gwinnett County, Walton County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Jan 24, 2019, 3:22 AM EST (08:22 UTC)
- Expired
- Feb 14, 2019, 3:22 AM EST
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gwinnett County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 9.10 ft at Jan 24, 2019, 4:00 AM EST.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
370 WGUS42 KFFC 240822 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 322 AM EST Thu Jan 24 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Alcovy River near Lawrenceville affecting Gwinnett and Walton Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC135-297-242222- /O.NEW.KFFC.FL.W.0050.190124T0822Z-000000T0000Z/ /ALCG1.1.ER.190124T0801Z.190124T0801Z.000000T0000Z.UU/ 322 AM EST Thu Jan 24 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The Alcovy River near Lawrenceville. * From early this morning until further notice. * At 3 AM Thursday the stage was 8.8 feet and rising. * Flood stage is 9 feet. * At 9 feet...Flood stage is reached. Minor flooding begins of the woodlands upstream and downstream from the river gauge at New Hope Road. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$
1 follow-up statement
799 WGUS42 KFFC 241121 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 621 AM EST Thu Jan 24 2019 .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC135-241151- /O.CAN.KFFC.FL.W.0047.000000T0000Z-190124T1405Z/ /STWG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/ 621 AM EST Thu Jan 24 2019 Forecast information for Sweetwater Creek near Lilburn. * At 5 AM Thursday the stage was 10.1 feet and falling. * Flooding is no longer expected. * Flood stage is 11 feet. && LAT...LON 3398 8414 3398 8407 3391 8406 3389 8408 3389 8412 $$ GAC135-297-241151- /O.CAN.KFFC.FL.W.0050.000000T0000Z-190124T1121Z/ /ALCG1.1.ER.190124T0801Z.190124T0931Z.190124T1027Z.UU/ 621 AM EST Thu Jan 24 2019 * At 5 AM Thursday the stage was 8.9 feet and falling. * Flooding is no longer expected. * Flood stage is 9 feet. * At 9 feet...Flood stage is reached. Minor flooding begins of the woodlands upstream and downstream from the river gauge at New Hope Road. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 12:45 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 24, 12:45 AM EST, 2 hours 37 minutes before
Area Forecast Discussion...Updated for Aviation National Weather Service Peachtree City GA 1245 AM EST Thu Jan 24 2019 .UPDATE... Near term update was mainly to adjust temperature trend with frontal passage and a bit quicker diminishing pop trend from the NW for late evening into early morning. Also thermal profiles suggest less of a light wintry mix potential in the far north than before on the very heal of the moisture axis so adjusted to only a slight chance of light snow or sleet in some of the higher elevations with no accumulations. Still cannot rule out a few strong to isolated severe in central GA given the strong shear, though the elevated instability axis remains primarily south of the CWA and barely nosing in just SE of Columbus at the time of this discussion. Some strong convective winds could occur along the main front/line or possibly a brief spin-up tornado though chance remains low over the next few hours. Overall gradient winds have laxed some so may be expiring the Wind Advisory after the next few hours as well. Flash Flood Watch continues in the north and some local creeks/rivers have responded so far with expected minor flooding. Previous discussion follows... Baker && PREV DISCUSSION... /Issued 301 PM EST Wed Jan 23 2019/ SHORT TERM /Tonight through Thursday Night/... High pressure over the area is weakening as frontal system moves in across the region. looks like the front has moves into western AL and making its way east. It should push into NW GA by 21-23z this evening and continue moving east through tonight. Expecting showers to increase from west to east over the next few hours and continue across the state over night. By 12z Thursday...the frontal boundary should be just east of our CWA with only a few lingering showers remaining over eastern GA. With this rain moving through tonight there will be an increased chance of flooding mainly across N GA where the larger amounts are expected. Could see 1 to 3 inches of accumulations for areas North of a Rome to Canton to Cleveland line. Have issued a flood watch for those areas through 12z Thu morning. Gusty winds are also an issue with this system and have been seeing winds gusting into the 30-35kt rage across the area. These wind speeds are expected to stay elevated through tonight. With the increased rain on top of the already saturated soils...could see a tree or two fall tonight. We have a wind advisory going and are extending it to include more of central GA and taking it through 06z Thu. Once this system exits the area tomorrow morning will see clearing skies and cooler temps as a cooler airmass moves in. High temps Thu will stay mainly in the 40s and 50s with lows Thu night in the 20s and 30s. 01 && .LONG TERM /Friday through Wednesday/... High pressure and fair weather will be the rule for much of the long term forecast period. However, a sharp cold front and colder temperatures are expected by the end of the week. This system will bring some potential for wintry weather across a good portion of the CWFA. Dry conditions and near to slightly below normal temperatures are expected through the first half of the weekend. Both the ECMWF and GFS are progging a shortwave and weak frontal boundary to impact far northern GA by late Sunday into early Monday. Neither model is producing much precip with this system, but the ECMWF is slightly wetter and further south with the shortwave energy. The next system is expected to impact the CWFA Tuesday in the form of a sharp cold front. Much colder air is anticipated on the back side of this boundary, and there is some potential for wintry weather before all of the low level moisture clears out. Kept the p- type as ra/sn as it it way to early to nail down specifics. For now, the chances for precip remain low, but will have to continue monitoring. NListemaa && .AVIATION... 06Z Update... MVFR ceilings lingering with some areas of IFR. Gradual improvement after 12z with scattering after 18z. Rain ending across the taf sites by 12z. Winds will become northwest with some gusts after 08z and continue into the afternoon. //ATL Confidence...06Z Update... Medium on ceilings this morning. High on all else. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 45 49 30 47 / 100 10 5 0 Atlanta 39 45 30 43 / 100 10 5 5 Blairsville 33 40 25 37 / 100 20 5 0 Cartersville 37 44 28 40 / 100 10 5 0 Columbus 43 50 33 50 / 100 10 0 0 Gainesville 39 44 29 43 / 100 10 5 0 Macon 50 53 32 51 / 100 10 0 0 Rome 35 44 28 40 / 100 10 5 0 Peachtree City 40 47 30 45 / 100 10 5 0 Vidalia 56 60 36 54 / 100 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 AM EST Thursday for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dodge...Dooly...Douglas...Fannin...Fayette... Floyd...Forsyth...Gilmer...Glascock...Gordon...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Houston...Jackson...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Lumpkin...Macon...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...White... Whitfield...Wilcox...Wilkes...Wilkinson. Flash Flood Watch until 7 AM EST Thursday for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Towns...Union...Walker...White...Whitfield. && SHORT TERM...41 LONG TERM....NListemaa AVIATION...Baker
Hazardous weather outlook, Jan 23, 9:35 AM EST, 17 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 935 AM EST Wed Jan 23 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241445- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 935 AM EST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Increased gusty winds across the area today into this evening. will see winds gusting to 35mph especially across North and Western portions of the state. A line of showers with isolated thunderstorms is expected to move through the area late this afternoon into the overnight. No severe weather is expected at this time but up to two inches of rain could fall in North Georgia where soils are already saturated and runoff could cause rivers and creeks in the area to rise and spill out of their banks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jan 23, 9:23 PM EST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
923 PM EST WED JAN 23 2019
GAZ080-081-091>093-102>104-240300-
Macon GA-Schley GA-Stewart GA-Taylor GA-Sumter GA-Marion GA-
Crawford GA-Webster GA-
923 PM EST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON...SCHLEY...
EASTERN STEWART...TAYLOR...WESTERN SUMTER...MARION...WESTERN CRAWFORD
AND WEBSTER COUNTIES UNTIL 1000 PM EST...
At 923 PM EST...a line of strong thunderstorms was along a line
extending from near Oakland to White House...and moving northeast at
55 mph.
HAZARD...Winds up to 40 mph and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Buena Vista, Butler, Ellaville, Roberta, Preston, Richland, Reynolds,
Plains, Ideal, Weston, Putnam, Brantley, Seminole, Murrays
Crossroads, Rupert, La Crosse, Oakland, Zellobee, Leveretts and
Troutman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8467
3193 8468 3192 8469 3192 8480 3251 8452
3280 8396 3190 8437
TIME...MOT...LOC 0223Z 236DEG 49KT 3248 8450 3182 8480
WIND...40MPHSpecial weather statement, Jan 23, 10:08 PM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1008 PM EST WED JAN 23 2019
GAZ093>095-105-240400-
Macon GA-Peach GA-Dooly GA-Houston GA-
1008 PM EST WED JAN 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHERN PEACH...NORTHERN
DOOLY AND SOUTHWESTERN HOUSTON COUNTIES UNTIL 1100 PM EST...
At 1008 PM EST...a strong thunderstorm was over Clearview, or over
Oglethorpe...moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Perry, Oglethorpe, Unadilla, Montezuma, Marshallville, Byromville,
Pinehurst, Dooling, Saint Louis, Whitewater State Park, Meadowdale,
Houston Lake, Grovania, Elko, Garden Valley, Grove Park, Hicks,
Andersonville National Historic, Clearview and Moss Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3218 8404 3219 8409 3219 8413 3223 8414
3223 8415 3247 8415 3251 8412 3251 8403
3250 8403 3250 8402 3251 8402 3252 8401
3253 8364 3225 8361 3224 8362 3222 8361
3216 8361
TIME...MOT...LOC 0308Z 251DEG 43KT 3226 8407
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 7:19 PM EST | Special Weather Statement | FFC | Floyd, Gordon | 86 min |
| Jan 23, 7:23 PM EST | Special Weather Statement | FFC | Carroll, Cherokee, Cobb, Douglas, Heard, Paulding and 1 more | 67 min |
| Jan 23, 8:29 PM EST | River Flood Warning | FFC | Dade | 26 hr |
| Jan 23, 8:34 PM EST | Special Weather Statement | FFC | Chattahoochee, Muscogee, Stewart | 41 min |
| Jan 23, 9:04 PM EST | River Flood Warning | FFC | Chattooga | 20 hr |
| Jan 23, 9:23 PM EST | Special Weather Statement | FFC | Marion, Schley, Taylor, Webster | 37 min |
| Jan 23, 10:08 PM EST | Special Weather Statement | FFC | Houston, Macon | 52 min |
| Jan 23, 10:23 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 21 days |
| Jan 23, 10:26 PM EST | River Flood Warning | FFC | Cobb | 2 hr |
| Jan 23, 10:28 PM EST | River Flood Warning | FFC | Gwinnett | 5 hr |
| Jan 23, 10:48 PM EST | River Flood Warning | FFC | DeKalb | 21 days |
| Jan 23, 11:15 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 40 hr |
| Jan 24, 12:24 AM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Jan 24, 1:01 AM EST | River Flood Warning | FFC | Floyd | 4 days |
| Jan 24, 2:07 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Jan 24, 6:05 AM EST | River Flood Warning | FFC | Whitfield | 46 hr |
| Jan 24, 6:51 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 18 hr |
| Jan 24, 6:55 AM EST | River Flood Warning | FFC | Newton, Rockdale | 3 hr |
| Jan 24, 10:58 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 10 hr |
| Jan 24, 12:35 PM EST | River Flood Warning | FFC | Gwinnett | 4 hr |
| Jan 24, 12:57 PM EST | River Flood Warning | FFC | Dooly | 20 hr |
| Jan 24, 2:06 PM EST | River Flood Warning | FFC | Floyd | 24 hr |
| Jan 24, 5:06 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 11 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.